Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 99, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 11, 2010, 4:37 PM CDT for 4 counties in Wisconsin. It was in force for 68 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2010, 4:37 PM CDT (21:37 UTC)
- Expired
- Jul 11, 2010, 5:45 PM CDT
- In force
- 68 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barron County, WI, Dunn County, WI, Polk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 127 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 4:51 PM CDT | HAIL 1 | 1 N Amery, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142
WUUS53 KMPX 112137
SVRMPX
WIC005-033-095-109-112245-
/O.NEW.KMPX.SV.W.0099.100711T2137Z-100711T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
437 PM CDT SUN JUL 11 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN POLK COUNTY IN NORTHWEST WISCONSIN...
BARRON COUNTY IN NORTHWEST WISCONSIN...
NORTHEASTERN ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN...
NORTHERN DUNN COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 545 PM CDT
* AT 434 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF
RICE LAKE TO JOEL TO 5 MILES WEST OF WANDEROOS...AND MOVING
SOUTHEAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE...
RICE LAKE...
AMERY...
WANDEROOS...
DERONDA...
STAR PRAIRIE...
BARRON...
CAMERON...
DEER PARK...
CLEAR LAKE...
HILLSDALE...
CYLON...
PRAIRIE FARM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4512 9201 4510 9248 4533 9268 4540 9235
4558 9183 4532 9156 4523 9156
TIME...MOT...LOC 2138Z 296DEG 29KT 4549 9181 4536 9222
4532 9255
WIND...HAIL 60MPH <.75IN
$$2 follow-up statements
193
WWUS53 KMPX 112213
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
513 PM CDT SUN JUL 11 2010
WIC005-033-095-109-112245-
/O.CON.KMPX.SV.W.0099.000000T0000Z-100711T2245Z/
POLK WI-BARRON WI-ST. CROIX WI-DUNN WI-
513 PM CDT SUN JUL 11 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DUNN...NORTHEASTERN ST. CROIX...SOUTHERN BARRON AND SOUTHERN POLK
COUNTIES UNTIL 545 PM CDT...
AT 511 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM CHETEK TO RIDGELAND TO CLEAR LAKE...MOVING
SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
CYLON...FOREST...RIDGELAND AND CONNORSVILLE.
LAT...LON 4512 9201 4510 9248 4533 9268 4542 9167
4532 9156 4523 9156
TIME...MOT...LOC 2212Z 296DEG 29KT 4533 9158 4520 9188
4526 9231
WIND...HAIL 60MPH 1.00IN
$$665
WWUS53 KMPX 112237
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
537 PM CDT SUN JUL 11 2010
WIC005-033-095-109-112247-
/O.EXP.KMPX.SV.W.0099.000000T0000Z-100711T2245Z/
POLK WI-BARRON WI-ST. CROIX WI-DUNN WI-
537 PM CDT SUN JUL 11 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DUNN...NORTHEASTERN
ST. CROIX...SOUTHERN BARRON AND SOUTHERN POLK COUNTIES WILL EXPIRE AT
545 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 4512 9201 4510 9248 4533 9268 4542 9167
4532 9156 4523 9156
TIME...MOT...LOC 2237Z 296DEG 29KT 4524 9132 4511 9162
4517 9205
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:28 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 11, 3:28 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 328 PM CDT SUN JUL 11 2010 .DISCUSSION... SHORT TERM CONCERNS ENTAIL MOVEMENT OF SFC FNT AND STRENGTH OF CONVECTION DEVELOPING ALONG IT. LATEST VSBL SATELLITE AND RADAR TRENDS SHOW A SOUTHEAST MOVEMENT ABOUT 21KTS. THIS WOULD BRING THE BACK EDGE OF THE ACTIVITY NEAR A RICE LAKE...RED WING AND FAIRMONT LINE BY 00Z...WHICH IS CLOSE TO THE CURRENT HRRR. SOME TRAILING ACTIVITY BEHIND THIS INITIAL BOUNDARY AS DRIER DEWPOINT AIR WORKS INTO THE REGION...SO WILL KEEP A SLGT CHC POPS IN EC MN FOR A FEW HOURS. MUCH OF THE CONVECTION SHOULD HAVE EXITED THE AREA THROUGH 03Z. COOLER AND DRIER CONDITIONS FOLLOW BEHIND THE FRONT AS THE HIGH MOVES IN FOR MONDAY AND MONDAY NIGHT. NEXT TROUGH AND SFC CDNFT APPROACHES THE AREA LATER TUESDAY AND TUESDAY NIGHT. RETURN FLOW/DESTABILIZATION DEVELOPS OVER THE FAR WESTERN CWA BY LATE TUESDAY AFTERNOON. MOISTURE TRANSPORT IMPRESSIVE INTO THE FRONTAL BOUNDARY AS IT WORKS INTO THE CWA TUESDAY NIGHT. ALL MODELS BRING THE FRONT INTO THE FAR WEST BY 12Z WED...WITH THE GFS HAVING CONVECTIVE FEEDBACK PROBLEMS THEREAFTER. COULD BE SEVERE THREAT INTO WESTERN CWA TUESDAY NIGHT...WITH LOCAL TORNADO PROBABILITIES SHOWING INCREASING TREND AROUND 00Z WED. THEN INCREASING STRONG MID LEVEL WARM AIR IS DRIVEN INTO CENTRAL CWA 18Z. SHOULD BE STRONG ENOUGH TO INHIBIT CONVECTION INTO FAR SOUTHERN CWA THROUGH MUCH OF THE MORNING. THEN SEVERE CONVECTION LIKELY AND THEN TROUGH AND COLD FRONT MOVES IN ACROSS THE REGION. SEVERE PARAMETERS ARE LOOKING BETTER ACROSS CENTRAL AND EASTERN CWA DURING WEDNESDAY AFTERNOON AND EVENING PERIOD. FRONT EXITS THE REGION WEDNESDAY NIGHT WITH DRY CONDITIONS DEVELOPING AND LASTING INTO THURSDAY NIGHT. MODEL TRENDS FOR THE LONGER TERM INDICATE UPPER FLOW PATTERN REMAINS MORE ZONAL WITH TIMING OF EMBEDDED WAVES BECOMING DIFFICULT. APPEARS A WEAK FRONT MOVES ACROSS THE REGION FRI/FRI NIGHT WITH SOME DRYING INTO THE WEEKEND. KEPT SUNDAY DRY FOR NOW...AND WILL CONTINUE TO MONITOR TRENDS INTO THE WEEKEND. && .AVIATION.../18Z TAF ISSUANCE/ SURFACE COLD FRONT EXTENDS FROM NEAR THE TIP OF LAKE SUPERIOR...TO JUST WEST OF KMSP...TO KRWF AT TAF ISSUANCE. WHILE DESTABILIZATION IS BEING SOMEWHAT INHIBITED BY RESIDUAL CLOUD COVER...EXPECT AT LEAST SCT SHRA/TS TO DEVELOP ALONG/AHEAD OF THE FRONT THIS AFTERNOON. HAVE INCLUDED VICINITY AND/OR TEMPO GROUPINGS AT ALL SITES EXCEPT KAXN /WHICH THE FRONT HAS ALREADY PASSED BY. CONVECTIVE THREAT SHOULD END AT MN SITES AROUND 00Z...AND WI SITES BY 02Z. POST FROPA SCT-BKN CLOUDS CIRCA 2500 FT WILL ALSO BE POSSIBLE INTO THE EVENING. WINDS WILL SHIFT TO THE NORTHWEST WITH THE FROPA...AND THEN SHIFT TO MORE EAST-NORTHEASTERLY IN DIRECTION FOR MONDAY. KMSP...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE IN THE VICINITY OF THE AIRPORT BETWEEN 19Z AND 23Z...AS THE COLD FRONT MOVES ACROSS THE AREA. SOUTHWEST WINDS TO START THE PERIOD SHIFT TO THE NORTHWEST BETWEEN 20Z AND 22Z WITH THE FROPA...THEN SHIFT TO NORTHERLY AROUND 05Z...AND THEN NORTHEASTERLY AROUND 15Z. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/LS
Hazardous weather outlook, Jul 11, 12:18 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1218 PM CDT SUN JUL 11 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 121730- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1218 PM CDT SUN JUL 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON FROM SOUTH CENTRAL INTO EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...AS A COLD FRONT PASSES ACROSS THE AREA. THE PRIMARY THREATS TODAY WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE CONTINUES TO BE INDICATIONS THAT A MORE SIGNIFICANT SEVERE WEATHER EVENT WILL BE POSSIBLE TUESDAY EVENING INTO WEDNESDAY NIGHT AS A STRONG COLD FRONT SWEEPS ACROSS THE REGION. THERE CURRENTLY APPEARS TO BE THE POTENTIAL FOR HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES WITH THIS ACTIVITY. AT THIS TIME...THE HIGHEST POTENTIAL FOR SEVERE WEATHER WILL COME TUESDAY NIGHT ACROSS WEST CENTRAL AND CENTRAL MINNESOTA. WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT WILL SEE THE HIGHEST SEVERE WEATHER THREAT MOVE INTO SOUTHERN AND CENTRAL MINNESOTA EAST INTO WEST CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS SOUTH CENTRAL AND EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN.
In the hours before
Special weather statement, Jul 11, 2:49 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
249 PM CDT SUN JUL 11 2010
WIZ014-112045-
POLK-
249 PM CDT SUN JUL 11 2010
...STRONG THUNDERSTORM MOVING INTO NORTHERN POLK COUNTY THROUGH 345
PM CDT...
AT 244 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES EAST OF GRANTSBURG. THIS STORM WAS MOVING
SOUTHEAST AT 15 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LEWIS.
CLAM FALLS.
MCKINLEY
FREDERIC.
LAT...LON 4572 9216 4553 9218 4554 9230 4566 9255
4571 9255 4573 9254 4574 9252 4574 9219
TIME...MOT...LOC 1948Z 299DEG 15KT 4577 9254Special weather statement, Jul 11, 3:25 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 325 PM CDT SUN JUL 11 2010 MNZ092-093-112115- FARIBAULT-FREEBORN- 325 PM CDT SUN JUL 11 2010 ...STRONG THUNDERSTORMS MOVING OVER FARIBAULT AND FREEBORN COUNTIES THROUGH 415 PM CDT... AT 321 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES WEST OF ALDEN. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ALDEN. WALTERS. KIESTER. MANSFIELD. EMMONS. LAT...LON 4350 9332 4350 9371 4371 9378 4371 9352 TIME...MOT...LOC 2025Z 324DEG 11KT 4366 9365
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:49 PM CDT | Special Weather Statement | MPX | Polk | 56 min |
| Jul 11, 4:25 PM CDT | Severe Thunderstorm Warning | MPX | Pierce, Saint Croix | 39 min |
| Jul 11, 4:55 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 65 min |
| Jul 11, 5:28 PM CDT | Special Weather Statement | MPX | Rusk | 47 min |
| Jul 11, 6:39 PM CDT | Special Weather Statement | MPX | Pierce | 51 min |
| Jul 11, 6:58 PM CDT | Special Weather Statement | MPX | Eau Claire | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.